On shock dynamics

Prasad, Phoolan (1990) On shock dynamics Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 100 (1). pp. 87-92. ISSN 0253-4142

PDF - Publisher Version

Official URL: http://www.ias.ac.in/j_archive/mathsci/100/1/87-92...

Related URL: http://dx.doi.org/10.1007/BF02881118


This is in continuation of our paper 'On the propagation of a multi-dimensional shock of arbitrary strength' published earlier in this journal (Srinivasan and Prasad ). We had shown in our paper that Whitham’s shock dynamics, based on intuitive arguments, cannot be relied on for flows other than those involving weak shocks and that too with uniform flow behind the shock. Whitham refers to this as misinterpretation of his approximation and claims that his theory is not only correct but also provides a natural closure of the open system of the equations of Maslov. The main aim of this note is to refute Whitham’s claim with the help of an example and a numerical integration of a problem in gasdynamics.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Shock Propagation; Non-linear Waves; Compressible Flow
ID Code:37568
Deposited On:25 Apr 2011 10:13
Last Modified:17 May 2016 20:28

Repository Staff Only: item control page